Alabama, 2006Damaging Wind in Alabama, April 7, 2006
April 7, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 7:32 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 7, 7:32 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED GRAMMAR MISTAKE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 PM CDT FRI APR 7 2006
...SEVERE WEATHER OUTBREAK WITH TORNADOES LIKELY TONIGHT...
.UPDATE...MESOSCALE UPDATE.
A HIGH RISK FOR SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...LARGE
HAIL...AND DAMAGING WINDS...NORTH OF A REFORM TO ONEONTA LINE...
CONTINUES THROUGH 1 AM CDT. A SUPERCELL THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO AND GOLF BALL SIZE HAIL WILL MOVE INTO MARION
COUNTY BY 845 PM CDT. WIDESPREAD SEVERE WEATHER...EVEN SOUTH OF THE
HIGH RISK AREA...IS POSSIBLE AFTER 11 PM CDT.
&&
.DISCUSSION...
STILL CONCERNED WITH SEVERE WEATHER TONIGHT...MAINLY NORTH OF
INTERSTATE 20.
AT 830 PM CST...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH
ARE SEVERE AND POSSIBLY TORNADIC...STRETCHED NORTH OF A GREENWOOD
MISSISSIPPI TO HUNTSVILLE LINE. THESE STORMS HAVE REMAINED OVER THE
SAME AREA DURING THE PAST HOUR...BUT HAVE WEAKENED SLIGHTLY WITH THE
LOSS OF DAYTIME HEATING. THE BEST INSTABILITY WAS LOCATED ACROSS
NORTHWEST ALABAMA WITH LIFTED INDICES BETWEEN -2 TO -5...BUT THE AIR
WAS MORE STABLE THAN EARLIER. SURFACE BASED CAPES HAVE DROPPED
BETWEEN 500 J/KG TO 1200 J/KG IN THIS AREA.
MARION...LAMAR...AND WINSTON COUNTIES HAVE AN ENHANCED THREAT FOR
TORNADOES...GOLF BALL SIZE HAIL...AND DAMAGING WINDS FOR THE NEXT
SEVERAL HOURS. THIS THREAT WILL SLOWLY EXPAND SOUTHWARD...PERHAPS
REACHING A MILLPORT TO JASPER LINE BY 11 PM CDT. THE TUSCALOOSA AND
BIRMINGHAM AREAS SHOULD NOT BE AFFECTED BY SEVERE WEATHER UNTIL
PROBABLY MIDNIGHT CDT.
EVEN THOUGH THE STORMS OVER NORTH MISSISSIPPI AND ALABAMA HAVE SHOWN
A DECREASING TREND OVER THE PAST HOUR OR TWO WITH THE LOSS OF
DAYTIME HEATING...INTENSIFICATION DEFINITELY REMAINS POSSIBLE...
ESPECIALLY AS THE UPPER LOW APPROACHES FROM THE WEST AND AS SURFACE
DEWPOINTS INCREASE.
LOOKING UPSTREAM...NEW STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED
ACROSS NORTH LOUISIANA AND SOUTHEAST ARKANSAS. THINK THESE STORMS
WILL EXPAND AND MOVE EAST...POSSIBLY ORGANIZING INTO A SQUALL LINE.
THIS LINE WILL MOVE INTO WEST ALABAMA AFTER 11 PM CDT...THEN QUICKLY
MOVE ACROSS THE STATE BEFORE SLOWING DOWN ALONG THE INTERSTATE 85
CORRIDOR BY 6 OR 7 AM CDT. DAMAGING WINDS UP TO 80 MPH ARE THE MAIN
CONCERN WITH THIS LINE...THOUGH ADDITIONAL TORNADOES AND HAIL ARE
POSSIBLE...EVEN FOR LOCATIONS SOUTHEAST OF A SELMA TO ANNISTON
LINE. A FEW ISOLATED SUPERCELLS MAY DEVELOP AHEAD OF THIS LINE.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY.
&&
MBS/91
Hazardous weather outlook, Apr 7, 7:58 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT FRI APR 7 2006
ALZ011>015-017>050-080500-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
858 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...
AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
IN ADDITION TO THESE CITIES...OTHER CITIES IN THIS HIGH RISK AREA
INCLUDE CARROLLTON...FAYETTE...WINFIELD...HAMILTON...JASPER...
ONEONTA...AND SPRINGVILLE. IN THIS AREA SUPERCELL THUNDERSTORMS ARE
EXPECTED TO DEVELOP THROUGH 4 OR 5 AM. THE STORMS WILL BE CAPABLE
OF PRODUCING LONG TRACK TORNADOES...LARGE HAIL...DAMAGING WINDS AND
HEAVY RAINFALL. THE TORNADO THREAT WILL DECREASE A BIT AFTER 2 AM
WITH A HEIGHTENED WIND DAMAGE RISK.
FARTHER SOUTH AND EAST...A RISK OF SEVERE WEATHER EXISTS
FOR THE REMAINDER OF CENTRAL ALABAMA. SUPERCELLS CANNOT BE RULED OUT
IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR
THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS
AND MOVE ACROSS THIS RISK AREA. THE STORMS WILL IMPACT THE
RISK AREA BETWEEN MIDNIGHT AND 6 AM.
A STRONG UPPER STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT.
WARM MOIST AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW
POINT TEMPERATURES ARE NEAR 60 DEGREES. THE UPPER LEVEL ENERGY WILL
INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF
SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS
NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING
EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE.
ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER
THREAT OF SIGNIFICANT TORNADOES.
ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM
SATURDAY.
STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF INTERSTATE 85 SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Apr 7, 8:44 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 1 W HACKLEBURG 34.27N 87.85W
04/07/2006 E1.75 INCH MARION AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WIGINTON.
&&
DCWLocal storm report, Apr 7, 8:56 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG HAMILTON 34.14N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN AND AROUND
HAMILTON. POWER OUTAGES ARE WIDESPREAD.
&&
DCWLocal storm report, Apr 7, 9:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM FUNNEL CLOUD BEAR CREEK 34.26N 87.72W
04/07/2006 MARION AL LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED NEAR LYNNELL AVENUE IN BEAR CREEK.
&&
DCWLocal storm report, Apr 7, 9:06 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TORNADO 1 NE HALEYVILLE 34.25N 87.61W
04/07/2006 WINSTON AL LAW ENFORCEMENT
POSSIBLE TORNADO NEAR THE NEEDMORE COMMUNITY NORTHEAST OF
HALEYVILLE.
&&
DCWLocal storm report, Apr 7, 9:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL HALEYVILLE 34.24N 87.62W
04/07/2006 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE.
&&
DCWLocal storm report, Apr 7, 9:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 S HALEYVILLE 34.22N 87.62W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.
&&
DCWThunderstorm Wind, Winston
- When
- April 7, 9:15 PM CST
- Where
- Winston County, 5 mi N of Double Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.217, -87.400
Trees down and a mobile home damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504181.